Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

I Have Facial Wasting Does That Mean I Have Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Wasting Syndrome

Hormone levels can affect the metabolism. HIV seems to change some hormone levels including testosterone and thyroid. Also, cytokines play a role in wasting. Cytokines are proteins that produce inflammation to help the body fight infections. People with HIV have very high levels of cytokines. This makes the body produce more fats and sugars, but less protein. Unfortunately, these factors can work together to create a "downward spiral." For...
Ask the Experts

facial wasting 10 months after possible exposure

i had an hiv test 6 months and 10 months after possible exposure. Both negative. But, now i have facial wasting. What does this mean doc?...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,It means that whatever is causing your facial wasting, one thing is absolutely certain: the cause is not HIV!Dr. Bob... Read more »

Facial Body Wasting

Hi, I have recently been diagnosed positive. My CD4 count is 670 and my viral load is around 1200. I have been told that I am healthy and there thought HIV is present, at present it has not damaged my body in any way. I barely had/have any signs and...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
I am sorry that you are going through the shock of finding out you are HIV+.I am happy to tell you that the new medications used for HIV are a lot less likely to cause facial wasting (lipoatrophy), so I really would not worry about this if I was... Read more »

Sitting Duck for facial wasting

I was recently diagnosed. I am 47 and have been suffering fatigue, low sex drive and weight gain. my t cell cnt is 262 my viral load is 220,000. I started Trizivir and Viread yesterday. My doctor told me that I am a sitting duck for Lypoatrophy I...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Its rather unconventional counselling to suggest you are a sitting duck! Risks for fat loss include CD4 <200, age over 40, prior AIDS illness, some genetic factors, whites may be more at risk than african americans, as well as drug choice (d4T... Read more »

FACIAL WASTING

is there any progress in the move to make "facial fillers" less expensive or payable by insurance companies ,medicare medicais?..thanks tony...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,The price for facial fillers has not dropped significantly; however, with new products beginning to come online, we can hope at least some of the older products may eventually lower their markup. (I'll reprint below some information about... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

facial wasting

Posted by Anonymous, 2 Replies
Hello All,
I've become obsessive with my concern with facial wasting. I've been positive for over 20 years, and have been very fortunate as I've not developed any AIDS related disorders. However, 3 years ago I was diagnosed with type II diabetes,... Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »

facial wasting * any help/support appreciated

Posted by boston781, 3 Replies
I've been HIV+ since '91. I'm currently on fuzeon &amp; other meds. I am so depressed over my sunken cheeks. I'm doing well healthwise being on this regimen. If anyone knows or has any suggestions on where to find help in the Boston area I'd... Read more »